Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Every expanding measure has the nonuniform specification property

Author: Krerley Oliveira
Journal: Proc. Amer. Math. Soc. 140 (2012), 1309-1320
MSC (2010): Primary 37D25, 37A99
Published electronically: July 29, 2011
MathSciNet review: 2869114
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Exploring abundance and nonlacunarity of hyperbolic times for endomorphisms preserving an ergodic probability with positive Lyapunov exponents, we obtain that there are periodic points of period growing sublinearly with respect to the length of almost every dynamical ball. In particular, we conclude that any ergodic measure with positive Lyapunov exponents satisfies the nonuniform specification property. As consequences, we (re)obtain estimates on the recurrence to a ball in terms of the Lyapunov exponents, and we prove that any expanding measure is the limit of Dirac measures on periodic points.

References [Enhancements On Off] (What's this?)

  • 1. J. F. Alves and V. Araújo.
    Random perturbations of nonuniformly expanding maps.
    Astérisque, 286:25-62, 2003. MR 2052296 (2005e:37058)
  • 2. J. F. Alves, C. Bonatti and M. Viana.
    SRB measures for partially hyperbolic systems whose central direction is mostly expanding.
    Invent. Math., 140:351-398, 2000. MR 1757000 (2001j:37063b)
  • 3. L. Arnold.
    Random dynamical systems.
    Springer-Verlag, 1998. MR 1723992 (2000m:37087)
  • 4. S. Vaienti, B. Saussol, and S. Troubetzkoy.
    Recurrence and Lyapunov exponents for diffeomorphisms.
    Moscow Mathematical Journal, 3:189-203, 2003. MR 1996808 (2004f:37016)
  • 5. R. Bowen.
    Periodic orbits for hyperbolic flows.
    Amer. J. Math., 94:1-30, 1972. MR 0298700 (45:7749)
  • 6. R. Bowen.
    Some systems with unique equilibrium states.
    Mathematical Systems Theory, 3:193-202, 1974. MR 0399413 (53:3257)
  • 7. G. Liu, C. Liang and W. Sun.
    Approximation properties on invariant measure and Oseledec splitting in non-uniformly hyperbolic systems.
    Trans. Amer. Math. Soc., 361:1543-1579, 2009. MR 2457408 (2009m:37085)
  • 8. A. Katok.
    Lyapunov exponents, entropy and periodic points of diffeomorphisms.
    Publ. Math. IHES, 51:137-173, 1980. MR 573822 (81i:28022)
  • 9. K. Oliveira.
    Equilibrium states for certain non-uniformly hyperbolic systems.
    Ergod. Th. & Dynam. Sys., 23:1891-1906, 2003. MR 2032493 (2005b:37047)
  • 10. K. Oliveira and M. Viana.
    Thermodynamical formalism for robust classes of potentials and non-uniformly hyperbolic maps.
    Ergodic Theory and Dynamical Systems, 28(2):501-533, 2008. MR 2408389 (2009b:37056)
  • 11. V. I. Oseledets.
    A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems.
    Trans. Moscow Math. Soc., 19:197-231, 1968. MR 0240280 (39:1629)
  • 12. Ya. B. Pesin.
    Characteristic Lyapunov exponents and smooth ergodic theory.
    Russian Math. Surveys, 32(4):55-114, 1977.
  • 13. V. Pinheiro.
    Expanding measures.
    Preprint, 2008,
    To appear in Ann. Inst. H. Poincaré Anal. Non Linéaire.
  • 14. V. Pliss.
    The location of separatrices of periodic saddle-point motion of systems of second-order differential equations.
    Diff. Uravnenija, 7:906-927, 1971. MR 0285770 (44:2987)
  • 15. W. Sun and X. Tian.
    Pesin set, closing lemma and shadowing lemma in $ C^1$ non-uniformly hyperbolic systems with limit domination.
    Preprint, 2010, arXiv:1004.0486.
  • 16. P. Varandas.
    Non-uniform specification and large deviations for weak Gibbs measures, arXiv:0906.3350v2, February 2010.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37D25, 37A99

Retrieve articles in all journals with MSC (2010): 37D25, 37A99

Additional Information

Krerley Oliveira
Affiliation: Instituto de Matemática, Universidade Federal de Alagoas, 57072-090 Maceió, AL, Brazil

Keywords: Periodic points, Lyapunov exponents.
Received by editor(s): July 28, 2010
Received by editor(s) in revised form: December 22, 2010, and December 27, 2010
Published electronically: July 29, 2011
Additional Notes: This work was partially supported by CNPq, CAPES, FAPEAL, INCTMAT and PRONEX
Communicated by: Bryna Kra
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society